Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jan 30, 2013, 7:20 AM EST for Franklin County, Licking County, Ohio. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 7:20 AM EST (12:20 UTC)
- Expired
- Jan 30, 2013, 7:45 AM EST
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Franklin County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 7:25 AM EST | TSTM WND GST 48 | Kcmh Port Columbus Apt, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 725 m²/s²
- 0-3 km storm-relative helicity
- 925 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633
WUUS51 KILN 301220
SVRILN
OHC049-089-301245-
/O.NEW.KILN.SV.W.0009.130130T1220Z-130130T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
720 AM EST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FRANKLIN COUNTY IN CENTRAL OHIO...
WESTERN LICKING COUNTY IN CENTRAL OHIO...
* UNTIL 745 AM EST.
* AT 718 AM EST...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BEXLEY...
MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
GAHANNA...
REYNOLDSBURG...
SUMMIT STATION...
PATASKALA...
BEECHWOOD TRAILS...
JOHNSTOWN...
IN ADDITION...NEW ALBANY...ETNA...JERSEY...STATE ROUTE 310 AT STATE
ROUTE 161 AND ALEXANDRIA ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 101 AND 117...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY FOR
NORTHEASTERN KENTUCKY AND SOUTHWEST OHIO.
&&
LAT...LON 4000 8255 3994 8274 3994 8281 3991 8281
3985 8296 4001 8301 4022 8258
TIME...MOT...LOC 1220Z 239DEG 50KT 3998 8290
$$
ASL1 follow-up statement
057
WWUS51 KILN 301229
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
729 AM EST WED JAN 30 2013
OHC049-089-301245-
/O.CON.KILN.SV.W.0009.000000T0000Z-130130T1245Z/
FRANKLIN OH-LICKING OH-
729 AM EST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST
FOR WESTERN LICKING AND EASTERN FRANKLIN COUNTIES IN CENTRAL OHIO...
AT 725 AM EST...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
GAHANNA...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
PATASKALA...BEECHWOOD TRAILS AND JOHNSTOWN.
IN ADDITION...JERSEY...STATE ROUTE 310 AT STATE ROUTE 161 AND
ALEXANDRIA ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4000 8255 3994 8274 3994 8281 3991 8281
3988 8290 4005 8292 4022 8258
TIME...MOT...LOC 1229Z 239DEG 50KT 4004 8276
$$
ASLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 6:54 AM EST, 26 minutes earlier.
Area forecast discussion, Jan 30, 6:54 AM EST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 654 AM EST WED JAN 30 2013 .SYNOPSIS... POTENT WEATHER SYSTEM TO SHIFT THROUGH THE OHIO VALLEY TODAY AND TONIGHT WITH THREATS OF STRONG WINDS...SEVERE STORMS...AND LOCALLY HEAVY RAINFALL. STRONG COLD FRONT SHIFTS ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING BRINGING A RAPID TEMPERATURE FALL...GUSTY WINDS...AND SNOW SHOWERS. MUCH COLDER AIR WILL FILTER INTO THE OHIO VALLEY ON THURSDAY...WITH ANOTHER WEATHER SYSTEM SLIDING THROUGH ON THURSDAY NIGHT WITH A THREAT FOR LIGHT ACCUMULATING SNOW. A VERY COLD...BRISK FRIDAY IS ON TAP...WITH TEMPERATURES STRUGGLING TO GET OUT OF THE TEENS FOR DAYTIME HIGHS. && .NEAR TERM /THROUGH TONIGHT/... NOT MUCH TIME TO TYPE AS QLCS IS BEARING DOWN THE WFO ILN FORECAST AREA...DUE INTO OUR FAR WESTERN AREAS AROUND 330 AM WITH THREATS FOR SEVERE WIND GUSTS AND PERHAPS A BRIEF SPIN-UP TORNADO. RECENT SWOMCD FROM SPC SUGGESTS WATCH EXPANSION INTO MUCH OF THE WFO ILN FORECAST AREA SOON. 30.00Z RAOBS AND VWPS TO OUR WEST CLEARLY SAMPLED THE VERY IMPRESSIVE AND DEEP/SHARP TROUGH AND STRONG WIND FIELDS THAT ARE APPROACHING THE AREA...WITH 150+ 500MB HEIGHT FALLS DURING THE LAST 12 HOURS OVER THE CENTRAL PLAINS...AND AN EJECTING MID LEVEL /500MB/ JET STREAK MEASURING WELL OVER 100KTS. THIS IS INDUCING AN EXTREMELY POTENT LOW LEVEL WIND MAXIMUM THAT IS TRANSLATING NORTHEAST ACROSS THE OHIO VALLEY AHEAD OF THE TROUGH...AND ATOP A PREFRONTAL TROUGH/CONVERGENCE AXIS WHERE THE ROBUST QLCS HAS DEVELOPED. SFC PRESSURES ARE FALLING RAPIDLY MAINTAINING A MORE SLY SFC FLOW AS OF THIS HOUR. VWPS AND RAOBS HAVE SAMPLED 70+ KTS OF FLOW AT 850MB INCLUDING IN THE LOCAL AREA...SO THERE IS CLEARLY AMPLE LOW LEVEL SHEAR IN/ABOVE THE SHALLOW BOUNDARY LAYER WHERE LATE JANUARY TEMPS HAVE BEEN RECORD BREAKING OR NEAR RECORD BREAKING. THIS ALL COMBINES TO SUGGEST THAT QLCS TO OUR WEST WILL BE MAINTAINED INTO AT LEAST THE WESTERN/SOUTHERN PART OF THE WFO ILN FORECAST AREA...WITH THE ATTENDANT THREATS OF SEVERE WIND AND A BRIEF QLCS SPIN-UP. INTERESTING TO NOTE THAT LIGHTNING COUNTS HAVE BEEN SLOWLY ON THE DECREASE OVER THE LAST TWO HOURS...AND CONVECTION IS VERY SHALLOW...WITH BARELY 30DBZ TO 15KFT FROM KILN RADAR SAMPLING STORMS WEST OF INDIANAPOLIS. DESPITE THESE ANEMIC OBSERVATIONAL FEATURES...AND NOT TO MENTION THE EXTREMELY MARGINAL NATURE OF THE MLCAPE FIELD /100 J/KG/...THE FORCING AND ANOMALOUS SURFACE TEMP/DWPT FIELD IS CERTAINLY ENOUGH TO MAINTAIN SEVERE THREAT INTO A GOOD CHUNK OF THE AREA THIS MORNING. DO NOT SEE AN OVERLY STRONG FLOOD THREAT...LINE IS PROGRESSIVE AT 35 MPH AND 50 DBZ ECHO IS NARROW/FINE...WITH STRATIFORM RAIN IN THE WAKE OF THE LINE. SO WILL NOT INTRODUCE FLOOD HEADLINES WITH THIS FORECAST. WILL CERTAINLY SEE GRADIENT/SYNOPTIC SCALE SOUTHERLY WINDS CONTINUE TO INCREASE IMMEDIATELY AHEAD OF THE CONVECTIVE LINE...SUCH THAT WE MAY HIT WIND ADVISORY CRITERIA FOR AN HOUR OR TWO...BUT GIVEN WINDS WILL DECREASE MARKEDLY IN THE WAKE OF THE CONVECTION FOR THE REMAINDER OF THE DAYLIGHT HOURS...WILL NOT ISSUE WIND ADVISORY AND HANDLE ANY BRIEF ADVISORY LEVEL WINDS WITH SPECIAL WEATHER STATEMENTS. EXPECT CONVECTIVE LINE TO BE EAST OF THE AREA BY 9 AM AT THE LATEST...AND REMAINDER OF DAY WILL BE SPENT IN LULL BEHIND THE CONVECTIVE LINE BUT AHEAD OF THE SYNOPTIC COLD FRONT. SCATTERED SHOWERS WILL BE POSSIBLE IN THE REMAINING WARM/MOIST AIRMASS WITH CONTINUED LIFT FROM THE APPROACHING MID/UPPER TROUGH. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... STRONG COLD FRONT SLAMS THROUGH LATE THIS AFTN/EVENING WITH BEGINNING OF RAPID TEMP DROP...AND RAIN SHOWERS TURNING TO SNOW SHOWERS. COULD BE SOME LIGHT ACCUMULATIONS OVERNIGHT IN SOME AREAS...BUT DON/T EXPECT COVERAGE TO BE WIDESPREAD. MAY CREATE SOME SLIPPERY TRAVEL HOWEVER WITH THE FALLING TEMPS. WIND GUSTS THIS EVENING IMMEDIATELY BEHIND THE FRONT COULD REACH 35 TO 40 MPH. INSIDE SLIDER TYPE SHORTWAVE DIGS DOWN THE WESTERN SIDE OF THE LONGWAVE TROUGH ON THURSDAY AFTN/NIGHT AND MOST DETERMINISTIC DATA SETS BRINGING A SWATH OF LIGHT SNOW TO THE OHIO VALLEY WITH THIS SYSTEM. LATITUDINAL DIFFERENCES EXIST...HOWEVER...ON WHERE THIS STRIPE OF SNOW OCCURS...AND WHILE SNOW CHANCES WERE INCREASED IN THE FORECAST...WAS HESITANT TO GET TOO BULLISH YET UNTIL WE GET A LITTLE MORE AGREEMENT. SYSTEM HAS SOME UPSIDE IN TERMS OF A SWATH OF ADVISORY- LEVEL SNOW FOR PARTS OF THE AREA...GIVEN RATHER DECENT Q/G FORCING AND NICE LEFT EXIT JET FORCING AS THE SPEED MAX DRIVES EASTWARD THROUGH THE LOWER OHIO VALLEY. BEARS WATCHING. OTHERWISE...VERY COLD IN THE WAKE OF THIS SYSTEM FOR LATER THURSDAY NIGHT AND INTO FRIDAY...WHICH WILL BE A VERY CHILLY DAY WITH LOW WIND CHILLS. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... A SHORTWAVE WILL BE DEPARTING THE GREAT LAKES REGION ON FRIDAY...WITH CLOUDS REMAINING OVER THE UPPER OHIO VALLEY TO START THE PERIOD. IT APPEARS THAT THE SNOW WILL BE LIMITED TO AREAS NORTHEAST OF THE ILN CWA BY FRIDAY...SO NO POPS HAVE BEEN INCLUDED IN THE FORECAST. THE AIR MASS ON FRIDAY WILL BE VERY COLD...WITH 850MB TEMPERATURES OVER THE CWA RANGING FROM -16 TO -20 DEGREES CELSIUS. STANDARDIZED ANOMALIES INDICATE THESE TEMPERATURES APPROACH 2 STANDARD DEVIATIONS BELOW NORMAL...NOT AS SIGNIFICANT AS THE ARCTIC AIR LAST WEEK...BUT STILL RATHER COLD. MAX TEMPS ON FRIDAY HAVE BEEN LOWERED SLIGHTLY...THOUGH NOT AS COLD AS THE RAW GFS. THROUGH THE REST OF THE PERIOD...OVERALL MODEL AGREEMENT IN THE LARGE-SCALE PATTERN IS GOOD THROUGH MONDAY. ON MONDAY AND LATER...GFSE SPREADS BECOME FAIRLY LARGE...WITH LESS CERTAINTY IN THE STRENGTH AND TIMING OF THE NEXT WEATHER SYSTEMS TO IMPACT THE REGION. ON SATURDAY...A WEAK NORTHWEST FLOW SYSTEM WILL MOVE THROUGH THE REGION. WITH SOME INCREASING CONFIDENCE IN THE TIMING OF THIS SYSTEM...POPS WERE INCREASED WELL INTO THE CHANCE CATEGORY FOR THE WHOLE CWA. VERIFYING AS CURRENTLY DEPICTED IN THE MODELS...THIS SYSTEM COULD PRODUCE AN INCH OR TWO OF SNOW. TEMPERATURES WILL GRADUALLY MODERATE OVER THE NEXT FEW DAYS...AS SURFACE HIGH PRESSURE BUILDS IN BEHIND THE SATURDAY SYSTEM. THE TEMPERATURE FORECAST HAS BEEN INCREASED SLIGHTLY THROUGH MONDAY. A COLD FRONT IS FORECAST TO MOVE THROUGH THE CWA ON MONDAY NIGHT. WHILE THE GFS/ECMWF ARE IN DECENT AGREEMENT ON TIMING...THE STRENGTH OF THE FRONT AND AMOUNT OF MOISTURE AVAILABLE REMAIN UNCERTAIN. TEMPERATURES WITH THIS FRONT WILL LIKELY SUPPORT A MIX OF RAIN OR SNOW...WITH NOTHING INDICATING ICY PRECIPITATION AT THIS TIME. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... LINE OF CONVECTION IS MOVING THROUGH THE TAFS ATTM...WITH ONLY CMH/LCK TO GO. EXPECT A GUST AROUND 40KT WITH THE LINE BETWEEN 12Z-13Z. THERE HAS NOT BEEN ANY LIGHTNING FOR SEVERAL HOURS AND DONT EXPECT ANY LIGHTNING AS IT MOS THROUGH CMH/LCK. DIRECTLY BEHIND THE CONVECTION...WINDS SHOULD TURN TO THE NW ALONG WITH MVFR VSBYS IN LINGERING RA FOR A FEW HOURS. WINDS WILL GRADUALLY TURN BACK TO THE NW AHEAD OF THE MAIN CDFNT BY LATE MORNING IN THE W AND EARLY AFTN IN THE E. STRONG CDFNT REACHES THE WRN TAFS AROUND 00Z. THE CAA BEHIND THE FNT WILL PULL DOWN STRONG AIR ALOFT. EXPECT GUSTS AGAIN OVER 35 KTS POST FRONTAL. ALONG WITH THE STRONG WINDS CIGS WILL DROP BACK TO MVFR AND THERE WILL BE A CHANCE OF SHRA. OUTLOOK...BREEZY INTO THURSDAY. MVFR CEILINGS THURSDAY INTO THURSDAY NIGHT WITH MVFR VSBYS POSSIBLE THURSDAY NIGHT. MVFR CONDITIONS POSSIBLE AGAIN SATURDAY INTO SATURDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM...BINAU SHORT TERM...BINAU LONG TERM...HATZOS AVIATION...SITES
Hazardous weather outlook, Jan 30, 3:20 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 320 AM EST WED JAN 30 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-310830- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 320 AM EST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CROSS THE AREA THROUGH MID MORNING...WITH A THREAT OF GUSTY WINDS IN EXCESS OF 50 MPH. A FEW SEVERE STORMS...OR EVEN A BRIEF ISOLATED TORNADO...REMAIN POSSIBLE WITH THE LINE. BRIEF HEAVY RAINFALL RATES MAY LEAD TO LOCALIZED RUNOFF ISSUES AND MINOR FLOODING AS THE STORMS PASS. A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA LATER THIS AFTERNOON AND EVENING WITH A RENEWED THREAT OF STRONG WIND GUSTS UP TO 45 MPH. SNOW SHOWERS...AND FALLING TEMPERATURES AFTER SUNSET MAY YIELD SOME SLIPPERY TRAVEL WITH THE POTENTIAL FOR VERY LIGHT ACCUMULATIONS IN A FEW AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR A SWATH OF LIGHT ACCUMULATING SNOW ACROSS A PORTION OF THE AREA THURSDAY NIGHT. UNCERTAINTY REMAINS HIGH ON LOCATIONS SEEING THE BEST THREAT OF THE SNOW AND SUBSEQUENT AMOUNTS...BUT THERE MAY BE SOME SLIPPERY TRAVEL THURSDAY NIGHT INTO FRIDAY MORNING WITH ANY LIGHT SNOW AND AN INCREASE IN WIND. FRIDAY WILL FEATURE COLD TEMPERATURES WITH WIND CHILLS IN THE MORNING FROM ZERO TO 5 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING AS THE LINE OF STORMS PASSES THROUGH THE AREA. BINAU
In the hours before
Local storm report, Jan 30, 7:04 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
704 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM NON-TSTM WND GST KDLZ DELAWARE APT 40.28N 83.11W
01/30/2013 M34 MPH DELAWARE OH AWOS
&&Local storm report, Jan 30, 7:05 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
705 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM TSTM WND GST KHOC HILLSBORO APT 39.19N 83.54W
01/30/2013 M43.00 MPH HIGHLAND OH AWOS
&&Local storm report, Jan 30, 7:06 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
706 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM TSTM WND GST KFGX FLEMING-MASON APT 38.54N 83.74W
01/30/2013 M47 MPH MASON KY AWOS
&&Local storm report, Jan 30, 7:09 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
709 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM TSTM WND GST KFGX FLEMING-MASON APT 38.54N 83.74W
01/30/2013 M54.00 MPH MASON KY AWOS
&&Local storm report, Jan 30, 7:11 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
711 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM TSTM WND GST KOSU OSU AIRPORT 40.08N 83.07W
01/30/2013 M38 MPH FRANKLIN OH ASOS
&&Special weather statement, Jan 30, 7:13 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
713 AM EST WED JAN 30 2013
OHZ046-055-056-064-065-073-074-301315-
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-HOCKING OH-LICKING OH-
PICKAWAY OH-ROSS OH-
713 AM EST WED JAN 30 2013
...A LINE OF STRONG STORMS WILL AFFECT NORTHERN
ROSS...PICKAWAY...LICKING...HOCKING...FRANKLIN...FAIRFIELD AND
EASTERN DELAWARE COUNTIES THROUGH 815 AM EST...
MUCH OF THIS ACTIVITY DOES NOT HAVE LIGHTNING ASSOCIATED WITH
IT...BUT THE SHOWERS AND ISOLATED STORMS ARE STILL CAPABLE OF
LOCALIZED SUDDEN STRONG WIND GUSTS UP TO 50 MPH WHICH MAY CAUSE
MINOR TREE DAMAGE...AND CAUSE LOOSE ITEMS TO BE BLOWN ABOUT. GUSTY
WINDS UP TO 40 MPH CAN ALSO BE EXPECTED JUST AHEAD OF THIS LINE.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COLUMBUS...
WILLIAMSPORT...MINERVA PARK...WESTERVILLE...BEXLEY...SUNBURY...SOUTH
BLOOMFIELD...GAHANNA...ASHVILLE...GROVEPORT...CIRCLEVILLE AND LOGAN
ELM VILLAGE.
ALSO...CLARKSBURG...FRANKFORT...HUBER RIDGE...GALENA...LOCKBOURNE...
OBETZ...OLIVE GREEN AND DUVALL ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.
LAT...LON 3947 8216 3947 8227 3938 8229 3934 8337
3981 8315 4042 8300 4042 8293 4036 8292
4035 8275 4028 8274 4024 8219 3995 8219
3991 8224 3993 8246 3984 8247 3983 8239
3975 8240 3974 8236 3960 8237 3956 8216
ASLThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:56 AM EST | Special Weather Statement | ILN | Darke, Mercer | 49 min |
| Jan 30, 3:46 AM EST | Special Weather Statement | ILN | Darke | 59 min |
| Jan 30, 4:33 AM EST | Special Weather Statement | ILN | Butler, Miami, Montgomery, Preble, Shelby | 57 min |
| Jan 30, 4:59 AM EST | Severe Thunderstorm Warning | ILN | Miami, Shelby | 31 min |
| Jan 30, 5:30 AM EST | Special Weather Statement | ILN | Butler, Hamilton | 45 min |
| Jan 30, 5:49 AM EST | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 26 min |
| Jan 30, 5:56 AM EST | Special Weather Statement | ILN | Clark, Greene, Warren | 34 min |
| Jan 30, 6:10 AM EST | Special Weather Statement | ILN | Brown, Clermont, Highland | 50 min |
| Jan 30, 6:19 AM EST | Severe Thunderstorm Warning | ILN | Clark, Fayette, Greene, Madison | 26 min |
| Jan 30, 6:24 AM EST | Special Weather Statement | ILN | Clark, Clinton, Delaware, Fayette, Franklin, Madison and 1 more | 51 min |
| Jan 30, 6:27 AM EST | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Highland, Madison, Pickaway and 1 more | 33 min |
| Jan 30, 6:46 AM EST | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Franklin, Highland, Madison, Pickaway and 1 more | 29 min |
| Jan 30, 6:54 AM EST | Special Weather Statement | ILN | Adams, Highland, Pike, Ross, Scioto | 66 min |
| Jan 30, 7:13 AM EST | Special Weather Statement | ILN | Delaware, Fairfield, Franklin, Hocking, Licking, Pickaway | 62 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.